Jump to content

futurehope

Members
  • Content Count

    1,548
  • Joined

  • Last visited

Everything posted by futurehope

  1. I did Dr. Levine's protocol, as well as my own exercise regimen for three years. I was getting worse. I felt extremely weak and debilitated and finally went to a heart doctor to have myself checked out. Exercise has never benefitted me other than it helped me to exercise, but that did not translate to benefitting my daily living. So as of right now, I've quit. I will be talking about it to my cardiologist. Also, I am noticing marked improvement in my spaciness and in my weak, debilitated feeling by wearing 20-30 hg compression hose. I guess more blood is getting to my brain? So, obviously
  2. Yes, Sue. I get embarassed when I get out of breath talking on a telephone or in person. It's embarassing being such a sicko. I refuse to say, "excuse me, I have to stop talking since I'm out of breath."
  3. After having symptoms for years, I may finally have a reason. I am not 100% sure, yet, but will report back. I am a 63 year old female who has had symptoms for years. I also exercised for years and found minimal benefit, and increased fatigue. After my cardiologist reviewed my EKG, echocardiogram, cardio-pulmonary test, exercise stress test, and my symptoms, he suspects I have a case of microvascular-angina. Basically, he described it as a water sprinkler system having some of the holes plugged so that the water does not get squirted out. That may be how the vasculature of my heart is....a
  4. Thanks, Katie. I have a different experience than you. I found it more worthwhile to continue with Dr. Afrin. But I am glad he is a help to you.
  5. Katybug, Which MCAS doctor do you see? I was a patient of Dr. Afrin's, but he is relocating to Minnesota. He is currently in South Carolina, but obviously he is going farther away. Thanks in advance.
  6. Bring a refrigerated bottle of water with you when it is going to be hot. I do this. Bring the cold refrigerated bottle to your forehead, your neck, your face. Hold it on the back of your neck. You would be surprised how this helps. Drink the cold water slowly as well to cool down your core. You could wear a cooling vest. I do not own one but I have heard of them on this site. Spray yourself with water, especially your head and hair.
  7. 75 mg/2 times/day I am 62 years old and if I take too high a dose, the side effects become too much at my age.
  8. I don't know the answer to your question, but I wanted to comment. Doctors want to see proof of something before they do surgery. It covers them from malpractice. My first thought is, when these test were done that came back normal, were they done during an episode or no? IOW, how long ago were the tests performed? If it were me, I would get on top of this pain and make the doctors test me and find the cause. In my case, I flat out told the doctor that my GB was bothering me after fatty meals. After a while, the pain I had was constant. Luckily for me, the sono showed thickening of the wal
  9. Do some investigating for PSAS (persistant sexual arousal syndrome). Also, check out pudental nerve entrapment which can cause problems. I would suspect that a uro-gynecologist might be of benefit, particularly one with experience with your problem (if it is indeed a "problem" for you. Only you know). I know of nothing about POTS that can cause this.
  10. Without going into details, I'll tell you where I am at with all this. I had tried the POT'S doctor, Dr. Benjamin Levine's, routine. It was very difficult. I went past the three months to six months which eventually wound up 45 - 60 minutes/day of aerobic stuff. I decided that even though it gave me a benefit, it was too much for me, and not worth the fatigue it was causing. I currently do 30 minutes/day on the treadmill at 3.5 MPH 5 days/week. I have many days where will power is the only thing that gets me through. Because of the difficulty, I will probably never go past the 30 minutes
  11. Michelle, one of the moderators of this forum, left because of improvement. I believe her post is up top somewhere.
  12. Christyd, I believe you. Maybe someday I will experiment with this benzo again. It was the only drug that produced profound and noticeable results in me. ETA: I forgot to say....one of the reasons I shy away from benzos is that one of their side effects is depression.
  13. Actually, to add to what Chirstd said, Klonopin was the only drug that made my POTS noticeably better immediately. I was afraid to continue because my response to a benzodiazepine is that the "calming effect" of it wears off, and I would then "need" the drug. I mean....either I would have to stay on it at a higher dose to prevent nervousness and insomnia, or I would have to "get off it entirely", either of which is not pleasant. But for two weeks, i can honestly say that that was the only drug I ever took that made a difference.
  14. jkoconne, Back at ya...... I am currently on zyrtec, 1/2 pill 12 hours apart. zantac (75, just reduced from 150's) 12 hours apart generic singulair 1X/day cromolyn sodium - I could not do the starting dose my doctor suggested. I got a bad headache and crampy intestines and dizziness. I started at one eighth the dose for a while. Now I am at 1/4 the dose for a while. Still no benefit after one month of starting this, yet I have not given up. I am taking the med twelve hours apart before meals. I am getting the med from Clark's pharmac
  15. Hi, It's 1:30 AM here, so I cannot stay on and write. I'm too tired. When I get a chance, I will share some of my experiences. I am a POTS person with MCAS , interstitial cystitis and irritable bowel. I have been experimenting for about 1 1/2 years with different meds. One of my current experiments is cromolyn sodium. I'll be glad to share with you tomorrow. I'm expecting a snowstorm here, and I should have time.
  16. Alicia, When you said there is no activity there, are you referring to this board? http://mastcelldisorders.wallack.us/yabb/YaBB.pl If you are, I have always had someone respond to me after I posted. People on there may not be on the board as frequently as on here because they probably don't need to be, but, like I said, if I post something, I have gotten responses. So, if you are referring to the above BB, I suggest posting.
  17. Have you been evaluated for a stricture in your esophagus? That is caused by continuous reflux of stomach acid up into your esophagus, I think. A gastroenterologist would use a special instrument to look and see what the porblem is, and to widen the stricture, if there is one.
  18. 62 and counting. It has not been an easy life. I have never felt well since about 9 years old.
  19. Livingwithpots, My understanding is that normal people should not stop abruptly after exercising to avoid the same response that you had. Why did you have to stop suddenly? As long as you have someone there with you, and you are aware that you must cool down, I would not let this episode scare you into stopping all together from trying some form of exercising. Maybe, you can try a recumbant bicycle or a rowing machine if you become too fearful of fainting?
  20. Great news, Issie! Thanks for sharing. BTW, I am nearsighted, and my eyesight has improved the older I got.
  21. For many years I had T4 to T3 conversion problems as seen by my labs showing high T4 but low T3. I actually got an endo who let me try Cytomel, a T3 short-acting hormone. I got diarrhea from it. I tried for months to adjust to the T3. I couldn't, so I am back to Synthroid only. Only recently, my T3 level finally rose. I have no idea why. Having no thyroid definitely can become an ongoing problem as I am totally reliant on exogenous thyroid hormone, and my body appears to have had problems using the Synthroid. I have no choice now. I am on Synthroid, and I must remain on it.
  22. This diagnosis is relatively new and many doctors tend to see their sickly patients as hypochondriacs in need of anti-depressants. The best that could happen for all of us is that more and more people become informed, and doctors will know better how to treat people with misbehaving mast cells. With more info, there are potentially many conditions that could benefit. I pray the increased awareness happens in my lifetime.
  23. Issie, Thanks for responding. I have some more questions. Are you seeing Dr. Fry regularly? Do you live near Scottsdale, AZ? Is he accepting new patients? I thought I would give his practice a call today. I am so tired of being sick and tired. My mast cell meds are causing me more problems instead of helping me, so I'm discouraged. IOW, the mast cell protocols I've followed have been no help so far. Therefore, I am now becoming interested in Dr. Fry and his ideas. Does his office and lab accept insurance? I am assuming that the testing for the protomyxzoa rheumatica would not be cover
  24. Issie, Do you feel that having the protomyxzoa rheumatica causes you to have MCAS? IOW, can the MCAS be the result of your body always in the mode of fighting this microorganism (the protozoa)? Or, do you view MCAS and Protomyxzoa rheumatica as two different problems that are unrelated?
  25. Thanks so much for again referencing this microorganism. Fascinating. I, for one, have been on a self-imposed extremely low fat diet for two months because I know I feel better without fats. I don't know why, but it is obvious to me anyway. I have chronic inflammation in my body and plaque building in my arteries and I do not want to encourage the growth. Therefore, I am following an extremely low fat diet. I first got my idea from a Dr. Esselstyn, a cardiologist. Anyhow, keep us informed of your progress, okay? Have you ever tried the antibiotics with this problem?
×
×
  • Create New...